Article Text

PDF

Tiapride in levodopa-induced involuntary movements.
  1. A J Lees,
  2. C M Lander,
  3. G M Stern

    Abstract

    Tiapride, a substituted benzamide derivative closely related to metoclopramide, reduced levodopa-induced peak dose involuntary movements in 16 patients with idiopathic Parkinson's disease. However, an unacceptable increase in disability from Parkinsonism with aggravation of end-of-dose akinesia led to its cessation in 14 patients. Tiapride had no effect on levodopa-induced early morning of "off-period" segmental dystonia. These results fail to support the notion that levodopa-induced dyskinesias are caused by overstimulation of a separate group of dopamine receptors.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.